MAUDE Adverse Event Report: ARTHREX, INC. ARTHREX GEMINI SR8; ARTHROSCOPIC ACCESSORIES

ARTHREX, INC. ARTHREX GEMINI SR8; ARTHROSCOPIC ACCESSORIES
Model Number ARTHREX GEMINI SR8
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 07/01/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation is in process.A follow-up report will be provided upon availability of additional information.
 
Event or Problem Description
On 8/1/2025, an fda medwatch notification was received via email.A facility representative reported that during arthroscopic surgery in (b)(6) 2025, the surgeon inserted an ar-6572 arthrex gemini sr8 self-retaining cannula system with a disposable cannulated obturator and a no-squirt cap.During insertion, the cannula broke, leaving a piece of the device inside the patient.The surgeon successfully located and removed the broken fragment without further complications.
 
Additional Manufacturer Narrative
Additional information: g3, h3, h6.Based on the information provided which may include the device (if available and returned), pictures, videos, event description, and any additional information from the field, arthrex was able to conclude a most likely cause.The most likely cause for the reported failure can be attributed to; misaligned insertion; prying/leveraging the device during insertion.As per bulletin instruction ue307.Align v-notch, red triangle, and red obturator arrow, then insert obturator.Ensure wings are captured by the distal tip of the obturator (note: if necessary, pinch the wings.Together so they are parallel to each other) insert the gemini cannula assembly into the joint (may be inserted over a 2.6 mm switching stick).Hold the clear inner cannula and remove the obturator.Squeeze the inner and outer cannula together to deploy wings.The inner cannula telescopes.Independently.

Brand Name
ARTHREX GEMINI SR8
Common Device Name
ARTHROSCOPIC ACCESSORIES
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
jared engle
8009337001
MDR Report Key22840191
Report Number1220246-2025-03533
Device Sequence Number17355786
Product Code NBH
UDI-Device Identifier00888867040434
UDI-Public(01)00888867040434(11)250201(17)270131(10)022501
Combination Product (Y/N)N
Initial Reporter StateRI
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,User Facility
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 12/15/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberARTHREX GEMINI SR8
Device Catalogue NumberAR-6572
Device Lot Number022501
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/01/2025
Supplement Date Received by Manufacturer12/11/2025
Initial Report FDA Received Date08/19/2025
Supplement Report FDA Received Date12/15/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured02/01/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown